10 mg film-coated tablets 
cetirizine dihydrochloride

Read all of this leaflet carefully before you start taking this medicine. It contains information that is important to you.

Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist have told you.

  • Save this information, you may need to read it again.
  • Contact the pharmacy staff if you need more information or advice.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to side effects that are not mentioned in this information. See section 4.
  • You must talk to a doctor if you do not feel better or if you feel worse after 14 days.

This leaflet contains information about: 
1. What Cetirizin Apofri is and what it is used for 
2. What you need to know before taking Cetirizin Apofri 
3. How to take Cetirizin Apofri 
4. Possible side effects 
5. How to store Cetirizin Apofri 
6. Package contents and other information

What Cetirizin Apofri is and what it is used for

Cetirizine Apofri is an anti-allergy.

Cetirizine Apofri can be used in adults and children from 6 years of age for temporary allergic disorders such as red, watery, and itchy eyes as well as runny nose, nasal congestion, and sneezing. The allergic problems can be caused by, among other things, pollen, fur animals, mites, or dust.

Cetirizine dihydrochloride contained in Cetirizine Apofri may also be approved for the treatment of other conditions not mentioned in this product information. Ask your doctor, pharmacist, or another healthcare professional if you have any further questions, and always follow their instructions.

What you need to know before you take Cetirizin Apofri

Do not take Cetirizin Apofri

  • if you are allergic to cetirizine dihydrochloride or any of the other ingredients of this medicine (listed in section 6), hydroxyzine or piperazine derivatives (closely related substances in other medicines).
  • if you have severe kidney disease (severe renal impairment with creatinine clearance below 10 ml / min).

Warnings and cautions

If you have impaired kidney function, consult a doctor; the dose may need to be adjusted. The new dose is determined by the doctor.

If you have problems urinating (such as spinal cord problems or prostate or bladder problems), consult your doctor.

If you have epilepsy or are at risk of seizures, consult your doctor.

If you are going to have an allergy test, ask your doctor if you should stop taking Cetirizin Apofri several days before the test. This medicine may affect the results of allergy tests.

Children

Do not give this medicine to children under 6 years of age as the tablet formulation is not suitable for necessary dose adjustments.

Other medicines and Cetirizin Apofri

Tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription.

Cetirizin Apofri with food and drink and alcohol

The absorption of cetirizine is not affected by food.

It has not been shown that alcohol (at 0.5 per mille in the blood, which corresponds to a glass of wine) and cetirizine interact when cetirizine is taken at the recommended dose. However, there are no safety data available regarding concomitant consumption of higher doses of cetirizine and alcohol. Therefore, as with all antihistamines, concomitant use of Cetirizine Apofri and alcohol should be avoided.

Pregnancy and breastfeeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Cetirizine Apofri should be avoided by pregnant women. Accidental use of the drug by a pregnant woman should not cause any adverse effects on the fetus. However, the drug should only be given if necessary and after consulting a doctor.

Cetirizine passes into breast milk. Therefore, you should not use Cetirizin Apofri during breast-feeding without consulting your doctor.

Driving and using machines

Clinical studies have not shown that Cetirizin Apofri impairs attention, alertness, or ability to drive at normal doses.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires sharpened attention. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Cetirizine Apofri contains lactose.

If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.

How to take Cetirizine Apofri

How and when to take Cetirizin Apofri? 
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Ask your doctor or pharmacist if you are unsure.

The tablets should be swallowed with a glass of liquid.

The tablet can be divided into two equal doses.

Adults and adolescents over 12 years of age: 
The recommended dose is 10 mg once daily as 1 tablet.

Children between 6 and 12 years of age: 
The recommended dose is 5 mg twice daily as a tablet twice daily.

Other forms of medicine may be more suitable for children, ask a doctor or pharmacist.

Patients with renal impairment:

The recommended dose for patients with moderate renal impairment is 5 mg once daily.

If you have severe kidney disease, contact your doctor or pharmacist, who can then adjust your dose.

If your child has kidney disease, contact a doctor or pharmacist who can then adjust the dose according to your child’s needs.

Treatment time

If you need to use Cetirizin Apofri for more than 14 days, you should consult a doctor to rule out a more serious cause of the problem.

Following an overdose, the side effects described below may occur with increasing intensity. Side effects such as confusion, diarrhea, dizziness, fatigue, headache, malaise, dilated pupil, itching, restlessness, drowsiness, drowsiness, stiffness, abnormally high heart rate, tremors, and difficulty throwing water have been reported.

If you forget to take Cetirizin Apofri

Do not take a double dose to make up for a forgotten tablet.

If you stop taking Cetirizin Apofri

In rare cases, intense itching and/or hives may occur when you stop taking Cetirizine Apofri.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

The following side effects are rare or very rare but you must stop taking Cetirizin Apofri and contact your doctor immediately if you get any of the following symptoms ( angioedema ):

  • swelling of the face, tongue, or throat
  • difficulty swallowing
  • hives and difficulty breathing

These reactions may start shortly after or later after you take the medicine.

Common side effects are (may affect up to 1 in 10)

  • Dizziness
  • Headache
  • Somnolence
  • Fatigue
  • Dry mouth
  • Nausea
  • Diarrhea
  • Inflammation of the pharynx
  • Colds (swelling and irritation of the nose)

Less common side effects are (may affect up to 1 in 100)

  • Restlessness
  • Paresthesia (abnormal sensations in the skin)
  • Abdominal pain
  • Rash
  • Pruritus ( itching )
  • General malaise
  • Asthenia (extreme weakness)

Rare side effects are (may affect up to 1 in 1000)

  • Allergic reactions
  • Aggressiveness
  • Confusion
  • Depression
  • Insomnia (insomnia)
  • Hallucinations
  • Seizures
  • Palpitation
  • Altered liver function
  • Hives
  • Swelling
  • Weight gain

Very rare side effects are (may affect up to 1 in 10 000 users)

  • Thrombocytopenia (easy to bleed and bruise)
  • Fainting
  • Tremors
  • Dyskinesia (involuntary movements)
  • Dystonia (abnormal elongated muscle contractions)
  • Dysgeusia (altered taste experience)
  • Tics (recurrent involuntary muscle twitching)
  • Difficulty focusing the gaze
  • Dimsyn
  • Ocular crisis (eyes have uncontrolled movements)
  • Fixed drug rash
  • Abnormal urination (bedwetting, pain when urinating, and/or difficulty urinating)

Has been reported (occurs in an unknown number of users)

  • Increased appetite
  • Suicidal ideation (recurring thoughts of or preoccupation with suicide)
  • Memory loss, memory impairment
  • Vertigo (feeling of rotation or movement)
  • Urinary retention (inability to completely empty the bladder)

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Cetirizin Apofri

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton and blister after EXP. The expiration date is the last day of the specified month.

No special storage instructions.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

  • The active substance is cetirizine dihydrochloride. 1 film-coated tablet contains 10 mg cetirizine dihydrochloride.
  • The other ingredients are lactose monohydrate, maize starch, pregelatinized maize starch, talc, magnesium stearate, hypromellose, macrogol, titanium dioxide (E171).

What the medicine looks like and the contents of the pack

White, oblong film-coated tablets with a scoreline on one side and a “10” embossing on the other side.

The tablets can be divided into two equal parts.

Pack sizes: 1, 2, 3, 4, 5, 6, 7, 8, 9, 10 or 30 tablets in blisters.

Not all pack sizes may be marketed.

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder

Apofri AB

Box 120

182 12 Danderyd

Manufacturer

Evolan Pharma AB

Svärdvägen 19, Danderyd

Sofarimex- Indústria Química e

Pharmaceuticals, SA

Of. das Indústrias – Alto do Colaride

Cacém 2735-213

Portugal

Muhammad Nadeem

Leave a Reply